Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online
Ask a Urologist   »  

Have very dark foul smelling urine. Taking tramadol and hydromorphone. Severe pain in sternum area. What could be the reason?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5368 Questions
I have very dark foul smelling urine and I am wondering if this could be caused by a liver problem - I have been taking pain medication (tramadol and hydromorphone) for over five years for a severe pain in my sternum area that doctors can not find a reason for? Thank you.
Posted Fri, 8 Nov 2013 in Urinary and Bladder Problems
Answered by Dr. Grzegorz Stanko 48 minutes later
Brief Answer:
Yes, this can be a liver problem.

Detailed Answer:

Thank you for the query.

Yes, dark urine can be caused by liver failure indeed. Due to bilirubin accumulation in the body, more bilirubin is secreted to the urine. This gives dark color. Bad smell can be caused by diabetes, kidneys problem.
Other liver failure symptoms are yellow skin, yellow eyeballs, itching, easy bleeding, bruises, legs swelling.
I suggest you to have some basic tests: blood work, liver tests, bilirubin level, amylase, urine analysis.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor